Forum

Tinnitus, medication & sanity (or loss off it)

My oh my I'm at end of tether... or was. Now I've made a decision I feel a bit better.

I started yet another medication on Friday. Topamax (aka Topiramate). It's another of those epileptic med's like Gabapentin and Pregamalin. Neuro wanted me to try it for spasms and 'hug'. I had come off Gaba as my tinnitus (which they think is MS related) went through the roof, and had come of Prega as gave me a dodgy heartbeat...

Anyway, was quite pleased first few days on Topamax. Didn't feel zombied out. No spasms. Bit concerned that tinnitus went up in intensity.

And then it went UP. And UP. AND UP.

At 3 o'clock this morning I was sitting up in bed with the screeching in my head at an unbelievable volume. Thought my head would explode. Really guys, I thought if I have to live with this... well to be frank.. I can't. Life would not be worth living.

So decision is made. Bye bye Topamax. I was only on 25g (very low dose) and only for 6 nights so I don't expect any withdrawal. 

It's still really really bad but knowing that I've stopped the med's and it should start lowering to it's normal level is keeping me going. crying1 (how I feel right now... and exhausted)

Pat x

Hi pat.

My wife sufers from  tinntinus  very badly so i can synpthise with you and maria (my wife) .

It would be nice if you had some sort of comfort we all need comforting some times.

           Good luck. Dennis.Maria  +++.

Hi Pat

I don't really 'belong' on here as I'm still in Limbo, but do pop in from time to time as a doc present at my Neuro consultation in March suggested it could be PPMS.

However, I'm so sorry you've had such an awful experience with Tinnitus. I've not experienced it myself, but it must be awful to have a noise like that which you just can't get away from........ I do feel for you.

I'm concerned that you now have no medication for your pain. Neuropathic pain is awful & I certainly couldn't cope without some medication. If you have pain on top of your Tinnitus it must be dreadful.

Pat, I do hope things ease off real soon for you. Wish I could do something to help as I know you go through a lot but always are so helpful to others.

Sending lots of (((((Hugs)))))

Bren x

 

Hi Pat

How awful! I hope you’re feeling better now that you have come off the Topiramate. So, you must find another med to help your other symptoms. I hope you can see your GP soon and get something that helps.

Take care,

Teresa xx

Hi Pat, I dunno..swings and chuffin` roundabouts, eh?

I have a friend with severe tinnitus. She sleeps with a special pillow, which plays a variety of sounds to help her sleep.

have you tried one?

I dunno what else to suggest. But I was concerned when I read your words;

`I can`t. Life would not be worth living`.

There`s got to be a way to help you............fingers crossed.

We need you here to talk and support us.

luv Pollx

Thank you everyone for kind words. I just wrote a long response and somehow it disappeared!

I'm quite a bit better. Tinnitus and dropped in volume... not back yet to it's normal level but much much better than it was a couple of days ago. I'm taking it very easy after difficult week and still a bit shaky. 

Poll.. I have a sound box from Action on Hearing Loss that plays various noises and is a great help. Don't know what I would have done without it this week.

I was feeling very down but now the noise isn't so bad I can feel my old self coming back. 

Thanks again gang, heart

Pat x

Dear Pat, I missed your post WHEN will 'they' get some drug that doesn't make things worse!!  I hope all is well now or at least getting happyflowertake carethumbsup The African Queen is on as I type take care babe, we can't have you not well/happy, Mcool

Thanks hon. Down to the regular high-pitched whistle now which I can handle... the 'pressure cooker about to explode' sensation has gone off ... thank f**k.

Enjoy film thumbsup.

Pat x cool

Hi Pat

Glad things are back to ‘normalish’. Hope you are getting new painkillers soon.

Take care,

Teresa xx

Hi Teresa, the thing is I’m very very lucky… I don’t get pain every day. I get pain in my legs sometimes but my most constant problem is ‘hug’… which is painful when bad and uncomfortable when not so bad. In fact I get less pain now than I did about 6 or so years ago before dx.

It’s a strange thing. I dropped a full tin of baked beans on my bare toes a while back. It was agony for about 2 minutes and then the pain went away altogether. Next morning my toes were black and swollen but no pain at all. My toenails are still black but they have never hurt. Also I burnt my thumb badly on oven tray. Same thing. Agony for a couple of minutes… then nothing. It was all blistered and everything but no pain at all. So I actually think my nerves aren’t responding to pain… however this is NOT a complaint!!!

Anyway, I’ve tried everything there is now for hug and spasms (which remain a problem) and to tell you the truth I can put up with it all if the tinnitus stays at bearable level.

Thanks and hope you’re doing ok,

Pat x